MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO EZOUT BLADE PACK, 54MM; INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER INSTRUMENTS-KALAMAZOO EZOUT BLADE PACK, 54MM; INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 7812054001K
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return to manufacturer.
 
Event or Problem Description
It was reported that during a surgical procedure, it was noted that the blade broke and was retrieved by the surgeon.It was also reported there were no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Event or Problem Description
It was reported that during a surgical procedure, it was noted that the blade broke and was retrieved by the surgeon.It was also reported there were no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.Update; it was further reported that a delay of 3 minutes occurred due to this event.
 
Additional Manufacturer Narrative
He reported product involved with this event was returned for evaluation and the reported failure of blade breakage was confirmed.The device was sent to the product engineering group who concluded that the wear to the teeth and the outer edge of the blade would suggest that the blade did come into contact with metal while cutting.The fracture occurred in the area where the damage to the outer edge of the blade was sustained.The sudden impact of the blade coming into contact with metal could have caused the blade to fracture.Indications for use within the ifu also state; "the ezout acetabular cup removal system is intended to cut bone and hard tissue around the bone-to-cup interface." the quality investigation is complete.

Brand Name
EZOUT BLADE PACK, 54MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPAEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8588221
Report Number0001811755-2019-01597
Device Sequence Number19216545
Product Code HWE
UDI-Device Identifier07613327294507
UDI-Public07613327294507
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7812054001K
Device Lot NumberEZOUT BLADE. COULD BE 1 OF 3
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1